Texas, 2004Flash Flooding in Texas, November 21, 2004
November 21, 2004 · NWS HGX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.6 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 20, 9:56 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Nov 20, 9:56 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
956 PM CST SAT NOV 20 2004
DISCUSSION...
QUITE A BUSY NIGHT WITH THE STORMS AND SUCH. ACTIVITY OVER THE NRN
ZONES HAVE LIFTED OUT AND THE AFOREMENTIONED STORMS TO OUR WSW ARE
STILL MAKING THEIR PRESENCE FELT. SOME ADDITIONAL FLARE UP OF PCPN
NOTED FURTHER WEST...BUT STILL HAVING SOME PROBLEMS LOCATING A REA-
SON (I.E. S/W). WILL LIKELY MAKE A FEW TWEAKS TO THE CURRENT ZONES
(MAINLY FOR OVERNITE POPS: SLIGHTLY LOWERING THEM TO THE NORTH AND
INCREASING OVER THE WEST). STILL OPTING TO LEAVE THE MENTION OF AN
FFA/HEAVY RAIN OUT OF THE ZONES FOR NOW. 41
&&
.HGX WATCHES/WARNINGS/ADVISORIES...SCEC GULF WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 66 74 66 76 66 / 60 60 60 50 50
HOUSTON (IAH) 68 76 67 77 67 / 50 50 40 30 30
GALVESTON (GLS) 72 78 72 78 71 / 40 50 20 20 20
&&
Hazardous weather outlook, Nov 20, 4:35 AM CST, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
435 AM CST SAT NOV 20 2004
TXZ163-164-176>179-195>200-210>214-226-227-235>238-211200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
435 AM CST SAT NOV 20 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
...HEAVY RAINFALL AND SOME SEVERE THUNDERSTORMS POSSIBLE THIS
WEEKEND AND ON INTO MONDAY AND TUESDAY ACROSS SOUTHEAST TEXAS...
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT PUSHING NORTH ACROSS SOUTHEAST TEXAS ALONG WITH PASSING
UPPER LEVEL DISTURBANCES WILL RESULT IN SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. WITH THE
ALREADY SATURATED GROUNDS...SOME FLOODING MAY BE POSSIBLE.
ALSO...SOME OF THE STORMS MAY BECOME SEVERE. A LONG DURATION FLOOD
WATCH MAY BE ISSUED LATER TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THROUGH TUESDAY...WIDESPREAD RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES
WITH ISOLATED TOTALS APPROACHING 5 INCHES WILL BE POSSIBLE. WITH THE
GROUND ACROSS MUCH OF SOUTHEAST TEXAS NEARLY SATURATED...A FLOOD
THREAT MAY DEVELOP.
SEVERE THUNDERSTORMS MAY ALSO DEVELOP ACROSS SOUTHEAST TEXAS AND THE
ADJACENT COASTAL WATERS SUNDAY ON INTO MONDAY AND TUESDAY. THE MAIN
THREAT WILL PROBABLY BE STRONG DAMAGING WINDS AND ISOLATED TORNADOES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.
Flash Flood, Jackson
- When
- November 21, 2:16 AM CST to 5:45 PM CST
- Where
- Jackson County, Countywide
- Property damage
- $500,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.954, -96.578 (the zone’s center; the record gives no point)
Widespread major flooding in Edna and Ganado with aerial rescues. Only Ganado's main street passable. 79 homes and businesses received minor or major flood damage with 56 of these facilities in Ganado.
Flash Flood, Wharton
- When
- November 21, 2:24 AM CST to 7:00 PM CST
- Where
- Wharton County, Countywide
- Property damage
- $2.1 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.278, -96.222 (the zone’s center; the record gives no point)
Widespread major flooding with evacuations in Louise with more than 200 El Campo residents being rescued by boat or high-water vehicles. Numerous roads (including two sections of Highway 59 between Wharton and El Campo and between El Campo and the Jackson County line) and bridges were flooded and impassable. Countywide, 59 homes sustained major damage and 225 homes received minor damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and High Wind in California, November 21 to 22, 2004$250,000 · 54 kt wind · 2 events
- Damaging Wind in Louisiana, November 21, 2004$250,000 · 50 kt wind · 1 event
- Avalanche in Colorado, November 21, 20041 injured · 1 event
- Flash Flooding in Texas, November 21, 20047 events
- Flash Flooding in Texas, November 21, 20042 events
- Flash Flooding in Texas, November 21, 20042 events
- Flood in Puerto Rico, November 21, 20041 event
- Heavy Snow in California, November 21 to 22, 20041 event
- Hail in Texas, November 21, 20040.88 in hail · 1 event
- Heavy Snow in California, November 21, 20041 event
- Flash Flood in Puerto Rico, November 21, 20041 event
- Heavy Snow in Nevada, November 21, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425505, 5425581.